MAUDE Adverse Event Report: ALIGN TECHNOLOGY, INC. INVISALIGN SYSTEM; ALIGNER, SEQUENTIAL

ALIGN TECHNOLOGY, INC. INVISALIGN SYSTEM; ALIGNER, SEQUENTIAL
Model Number INVISALIGN SYSTEM - COMPREHENSIVE
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Nausea (1970); Angioedema (4536); Swelling/ Edema (4577)
Date of Event 07/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The current instructions for use (ifu) contains the following: "warning - in rare instances, some patient may be allergic to the plastic aligner material, discontinue use and consult a health care professional immediately." the potential root cause is unknown.No conclusive evidence has been provided that supports or opposes the fact that the invisalign system aligners caused the reported symptom.This event is being filed as an mdr as the patient presented hereditary angioedema and the invisalign product was being used.
 
Event or Problem Description
The patient reported symptoms of blush, nausea, difficulty breathing and swollen eye.The patient did not report requiring any medical intervention to alleviate the reported symptoms.The patient reported being prescribed eye drops to alleviate the reported symptoms.The treating doctor reported that the patient presented evidence of hereditary angioedema (hae).The treatment was discontinued on (b)(6) 2022 and the patient is currently getting better.

Brand Name
INVISALIGN SYSTEM
Common Device Name
ALIGNER, SEQUENTIAL
Manufacturer (Section D)
ALIGN TECHNOLOGY, INC.
2820 orchard parkway
san jose CA 95134
Manufacturer Contact
aaheli poddar
2820 orchard parkway
san jose, CA 95134
4084701340
MDR Report Key15108624
Report Number2953749-2022-02192
Device Sequence Number5255742
Product Code NXC
UDI-Device Identifier00816063020264
UDI-Public(01)00816063020264(10)0117813004(13)220509(91)1693085901N
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K181739
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberINVISALIGN SYSTEM - COMPREHENSIVE
Device Catalogue Number8812
Device Lot Number210019230
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/01/2022
Initial Report FDA Received Date07/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/09/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age38 YR
Patient SexMale